Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 29, 2018, 3:11 PM CDT for Monroe County, Alabama. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2018, 3:11 PM CDT (20:11 UTC)
- Expired
- Aug 29, 2018, 4:00 PM CDT
- In force
- 49 min
- Issued by
- NWS Mobile, AL
County Monroe County, AL
The radar
The Mobile radar (KMOB), 91 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 810 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
628
WWUS84 KMOB 292011
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
311 PM CDT WED AUG 29 2018
ALZ053-055-292100-
Clarke AL-Monroe AL-
311 PM CDT WED AUG 29 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE AND SOUTHEASTERN CLARKE COUNTIES UNTIL 400 PM
CDT...
At 311 PM CDT, the strong thunderstorm was located 5 miles northwest
of Uriah, or 10 miles southwest of Frisco City, moving west at 35
mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Frisco City and Uriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3160 8768 3141 8731 3126 8746 3127 8769
3128 8769 3130 8771 3130 8776 3129 8777
3130 8779 3129 8779 3128 8778 3128 8784
TIME...MOT...LOC 2011Z 095DEG 28KT 3136 8756
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 29, 1:04 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 29, 1:04 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Mobile AL 104 PM CDT Wed Aug 29 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 29/18Z issuance...Scattered to numerous showers and thunderstorms have mostly moved inland from the coast (and away from the the TAF sites) early this afternoon, but some scattered showers or storms could still be possible during the late afternoon near the air terminals. Periods of MVFR and possibly brief periods of IFR ceilings/visibilities near the stronger storms. Light winds primarily from the east to southeast around 10 knots through the period. 12/DS && .PREV DISCUSSION... /issued 703 AM CDT Wed Aug 29 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 12Z issuance...Scattered to numerous SHRA/TSRA initially near the coast early this morning will gradually spread inland through the day. Localized MVFR ceilings and MVFR to IFR visibility reductions can be expected near the heavier convection. Given the proximity of SHRA/TSRA to KMOB/KBFM/KPNS, we included VCTS at all terminals, and also TEMPO groups with our best estimate for convective timing/impacts this morning into this afternoon. Light winds this morning should gradually become east to southeast around 10 knots later this morning into this afternoon. /21 PREV DISCUSSION... /issued 442 AM CDT Wed Aug 29 2018/ NEAR TERM /Now Through Wednesday night/...An upper level ridge of high pressure has shifted eastward across the Eastern Seaboard and adjacent western Atlantic Ocean early this morning, while a surface ridge of high pressure also extends from the western Atlantic through the southeastern states. A very moist southeasterly low to mid level flow pattern will remain prevalent across our forecast area on the southwestern periphery of these features today. Precipitable water values are forecast to increase to around 2" through this afternoon. This ample moisture in combination with daytime instability and added ascent courtesy of weak perturbations in the mid level flow should allow for numerous coverage of showers and thunderstorms by this afternoon. In terms of POPs, we have trended the best chance of showers and storms near the coast this morning, with coverage increasing to 50-70% over the entire region by this afternoon. Some storms will be capable of producing locally heavy rainfall today given the increased deep layer moisture. Scattered storms may linger into early this evening, primarily over interior portions of the area, but our general expectation is for convective coverage to diminish with loss of daytime heating. Isolated showers will be possible near the coast overnight, but the better convective coverage should become focused offshore. Temperatures may trend a few degrees cooler than yesterday given the increased cloud cover and precipitation, but highs still look to range from the upper 80s to lower 90s. Seasonably warm overnight lows in the lower to mid 70s are expected tonight. /21 SHORT TERM /Thursday Through Friday night/...The upper level pattern doesn't change much through the end of the week as a persistent ridge of high pressure remains anchored off the east coast. The Gulf Coast remains in a weakness between the ridge to the east and another ridge over the southwestern states. This will maintain a moist east to southeasterly flow over the area. The combination of the upper weakness and plenty of deep layer moisture will maintain the chances of scattered to numerous showers and thunderstorms each day, becoming most numerous during the afternoon and early evening hours. /13 LONG TERM /Saturday Through Tuesday/...The upper ridge is forecast to build westward through the extended and push the higher amounts of deep layer moisture west of the region by early next week. This will return the area to a more typical scattered afternoon shower and thunderstorm pattern. /13 MARINE...A persistent surface ridge of high pressure will continue to stretch from the western Atlantic to the north central Gulf of Mexico through early next week, maintaining a prevalent east to southeast wind flow over the marine area. Seas continue to average 2 to 3 feet offshore through the end of the week, but may build slightly to 3 to 5 feet this weekend into early next week. Scattered to numerous showers and storms are expected each day through the period. /21 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 29, 6:00 AM CDT, 9 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 600 AM CDT Wed Aug 29 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-301100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 600 AM CDT Wed Aug 29 2018 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will develop across the region today. A few storms will be capable of producing frequent cloud to ground lightning strikes, brief strong and gusty winds, and very heavy rainfall which could result in ponding of water on area roadways and possibly very localized flooding of low lying areas. There is a moderate risk of rip currents along area beaches today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A moderate risk of rip currents will continue along area beaches Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-301100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 600 AM CDT Wed Aug 29 2018 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will be capable of producing frequent lightning strikes, brief strong and gusty winds, and periods of locally heavy rainfall over the marine area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous showers and thunderstorms will be capable of producing frequent lightning strikes, brief strong and gusty winds, and periods of locally heavy rainfall over the marine area through early next week.
In the hours before
Special weather statement, Aug 29, 2:41 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Mobile AL
241 PM CDT WED AUG 29 2018
ALZ058-292030-
Crenshaw AL-
241 PM CDT WED AUG 29 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
CRENSHAW COUNTY UNTIL 330 PM CDT...
At 241 PM CDT, the strong thunderstorm was located over Rutledge, or
4 miles west of Luverne, moving northwest at 15 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Luverne and Rutledge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3178 8617 3160 8630 3162 8646 3166 8646
3166 8645 3183 8645 3184 8644 3185 8645
3196 8644 3180 8620 3179 8620
TIME...MOT...LOC 1941Z 125DEG 12KT 3174 8633Special weather statement, Aug 29, 3:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
311 PM CDT WED AUG 29 2018
ALZ053-055-292100-
Clarke AL-Monroe AL-
311 PM CDT WED AUG 29 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MONROE AND SOUTHEASTERN CLARKE COUNTIES UNTIL 400 PM
CDT...
At 311 PM CDT, the strong thunderstorm was located 5 miles northwest
of Uriah, or 10 miles southwest of Frisco City, moving west at 35
mph.
Wind gusts of 45 to 55 mph will be possible with this storm.
Locations impacted include...
Frisco City and Uriah.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3160 8768 3141 8731 3126 8746 3127 8769
3128 8769 3130 8771 3130 8776 3129 8777
3130 8779 3129 8779 3128 8778 3128 8784
TIME...MOT...LOC 2011Z 095DEG 28KT 3136 8756The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 2:41 PM CDT | Special Weather Statement | MOB | Crenshaw | 49 min |
| Aug 29, 4:11 PM CDT | Special Weather Statement | MOB | Washington | 49 min |
| Aug 29, 5:55 PM CDT | Special Marine Warning | MOB | 20 min | |
| Aug 29, 4:38 PM CDT | Special Weather Statement | MOB | Wayne | 52 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.